Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Localized Hardy spaces $ H^1$ related to admissible functions on RD-spaces and applications to Schrödinger operators


Authors: Dachun Yang and Yuan Zhou
Journal: Trans. Amer. Math. Soc. 363 (2011), 1197-1239
MSC (2010): Primary 42B30; Secondary 42B20, 42B25, 42B35, 42B37
DOI: https://doi.org/10.1090/S0002-9947-2010-05201-8
Published electronically: October 22, 2010
MathSciNet review: 2737263
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathcal X}$ be an RD-space, which means that $ {\mathcal X}$ is a space of homogenous type in the sense of Coifman and Weiss with the additional property that a reverse doubling property holds in $ {\mathcal X}$. In this paper, the authors first introduce the notion of admissible functions $ \rho$ and then develop a theory of localized Hardy spaces $ H^1_\rho ({\mathcal X})$ associated with $ \rho$, which includes several maximal function characterizations of $ H^1_\rho ({\mathcal X})$, the relations between $ H^1_\rho ({\mathcal X})$ and the classical Hardy space $ H^1({\mathcal X})$ via constructing a kernel function related to $ \rho$, the atomic decomposition characterization of $ H^1_\rho ({\mathcal X})$, and the boundedness of certain localized singular integrals on $ H^1_\rho({\mathcal X})$ via a finite atomic decomposition characterization of some dense subspace of $ H^1_\rho ({\mathcal X})$. This theory has a wide range of applications. Even when this theory is applied, respectively, to the Schrödinger operator or the degenerate Schrödinger operator on $ \mathbb{R}^n$, or to the sub-Laplace Schrödinger operator on Heisenberg groups or connected and simply connected nilpotent Lie groups, some new results are also obtained. The Schrödinger operators considered here are associated with nonnegative potentials satisfying the reverse Hölder inequality.


References [Enhancements On Off] (What's this?)

  • 1. G. Alexopoulos, An application of homogenization theory to harmonic analysis: Harnack inequalities and Riesz transforms on Lie groups of polynomial growth, Canad. J. Math. 44 (1992), 691-727. MR 1178564 (93j:22006)
  • 2. P. Auscher and B. B. Ali, Maximal inequalities and Riesz transform estimates on $ L^p$ spaces for Schrödinger operators with nonnegative potentials, Ann. Inst. Fourier (Grenoble) 57 (2007), 1975-2013. MR 2377893 (2009h:35067)
  • 3. M. Bownik, Boundedness of operators on Hardy spaces via atomic decompositions, Proc. Amer. Math. Soc. 133 (2005), 3535-3542. MR 2163588 (2006d:42028)
  • 4. M. Christ, A $ T(b)$ theorem with remarks on analytic capacity and the Cauchy integral, Colloq. Math. 60/61 (1990), 601-628. MR 1096400 (92k:42020)
  • 5. R. R. Coifman, P.-L. Lions, Y. Meyer and S. Semmes, Compensated compactness and Hardy spaces, J. Math. Pures Appl. (9) 72 (1993), 247-286. MR 1225511 (95d:46033)
  • 6. R. R. Coifman and G. Weiss, Analyse Harmonique Non-commutative sur Certain Espaces Homogènes, Lecture Notes in Math. 242, Springer, Berlin, 1971. MR 0499948 (58:17690)
  • 7. R. R. Coifman and G. Weiss, Extensions of Hardy spaces and their use in analysis, Bull. Amer. Math. Soc. 83 (1977), 569-645. MR 0447954 (56:6264)
  • 8. G. David, J. L. Journé and S. Semmes, Opérateurs de Calderón-Zygmund, fonctions para-accrétives et interpolation, Rev. Mat. Ibero. 1 (1985) 1-56. MR 850408 (88f:47024)
  • 9. X. T. Duong and L. Yan, Duality of Hardy and BMO spaces associated with operators with heat kernel bounds, J. Amer. Math. Soc. 18 (2005), 943-973. MR 2163867 (2006d:42037)
  • 10. J. Dziubański, Atomic decomposition of $ H^p$ spaces associated with some Schrödinger operators, Indiana Univ. Math. J. 47 (1998), 75-98. MR 1631616 (99j:46030)
  • 11. J. Dziubański and J. Zienkiewicz, Hardy space $ H\sp 1$ associated to Schrödinger operator with potential satisfying reverse Hölder inequality, Rev. Mat. Ibero. 15 (1999), 279-296. MR 1715409 (2000j:47085)
  • 12. J. Dziubański and J. Zienkiewicz, $ H\sp p$ spaces for Schrödinger operators, Fourier analysis and related topics (Bédlewo, 2000), 45-53, Banach Center Publ., 56, Polish Acad. Sci., Warsaw, 2002. MR 1971563 (2004f:42035)
  • 13. J. Dziubański and J. Zienkiewicz, $ H\sp p$ spaces associated with Schrödinger operators with potentials from reverse Hölder classes, Colloq. Math. 98 (2003), 5-38. MR 2032068 (2004k:42038)
  • 14. J. Dziubański and J. Zienkiewicz, Hardy spaces $ H\sp 1$ for Schrödinger operators with certain potentials, Studia Math. 164 (2004), 39-53. MR 2079769 (2005f:47097)
  • 15. J. Dziubański, Note on $ H\sp 1$ spaces related to degenerate Schrödinger operators, Illinois J. Math. 49 (2005), 1271-1297. MR 2210363 (2006m:42037)
  • 16. J. Dziubański, G. Garrigós, T. Martínez, J. L. Torrea and J. Zienkiewicz, $ BMO$ spaces related to Schrödinger operators with potentials satisfying a reverse Hölder inequality, Math. Z. 249 (2005), 329-356. MR 2115447 (2005k:35064)
  • 17. C. Fefferman, The uncertainty principle, Bull. Amer. Math. Soc. (N. S.) 9 (1983), 129-206. MR 707957 (85f:35001)
  • 18. C. Fefferman and E. M. Stein, $ H\sp{p}$ spaces of several variables, Acta Math. 129 (1972), 137-193. MR 0447953 (56:6263)
  • 19. G. B. Folland and E. M. Stein, Hardy Spaces on Homogeneous Groups, Princeton University Press, Princeton, N. J., 1982. MR 657581 (84h:43027)
  • 20. L. Grafakos, Modern Fourier Analysis, Second Edition, Graduate Texts in Math., No. 250, Springer, New York, 2008. MR 2463316
  • 21. L. Grafakos, L. Liu and D. Yang, Maximal function characterizations of Hardy sapces on RD-spaces and their applications, Sci. China Ser. A 51 (2008), 2253-2284. MR 2462027 (2009j:42017)
  • 22. L. Grafakos, L. Liu and D. Yang, Radial maximal function characterizations for Hardy spaces on RD-spaces, Bull. Soc. Math. France 137 (2009), 225-251. MR 2543475 (2010f:42034)
  • 23. F. W. Gehring, The $ L\sp{p}$-integrability of the partial derivatives of a quasiconformal mapping, Acta Math. 130 (1973), 265-277. MR 0402038 (53:5861)
  • 24. D. Goldberg, A local version of real Hardy spaces, Duke Math. J. 46 (1979), 27-42. MR 523600 (80h:46052)
  • 25. J. Heinonen, Lectures on Analysis on Metric Spaces, Universitext, Springer-Verlag, New York, 2001. MR 1800917 (2002c:30028)
  • 26. Y. Han, D. Müller and D. Yang, Littlewood-Paley characterizations for Hardy spaces on spaces of homogeneous type, Math. Nachr. 279 (2006), 1505-1537. MR 2269253 (2007g:42035)
  • 27. Y. Han, D. Müller and D. Yang, A theory of Besov and Triebel-Lizorkin spaces on metric measure spaces modeled on Carnot-Carathéodory spaces, Abstr. Appl. Anal. 2008, Art. ID 893409, 250 pp. MR 2485404
  • 28. W. Hebisch and L. Saloff-Coste, On the relation between elliptic and parabolic Harnack inequalities, Ann. Inst. Fourier (Grenoble) 51 (2001), 1437-1481. MR 1860672 (2002g:58024)
  • 29. T. Kato, Trotter's product formula for an arbitrary pair of self-adjoint contraction semigroups, Topics in functional analysis (essays dedicated to M. G. Kreĭn on the occasion of his 70th birthday), pp. 185-195, Adv. in Math. Suppl. Stud., 3, Academic Press, New York, 1978. MR 538020 (80i:47040)
  • 30. K. Kurata and S. Sugano, Fundamental solution, eigenvalue asymptotics and eigenfunctions of degenerate elliptic operators with positive potentials, Studia Math. 138 (2000), 101-119. MR 1749075 (2001c:35172)
  • 31. K. Kurata and S. Sugano, A remark on estimates for uniformly elliptic operators on weighted $ L\sp p$ spaces and Morrey spaces, Math. Nachr. 209 (2000), 137-150. MR 1734362 (2000k:35064)
  • 32. N. Lohoué and N. Th. Varopoulos, Remarques sur les transformes de Riesz sur les groupes de Lie nilpotents, C. R. Acad. Sci. Paris Sér. I Math. 301 (1985), 559-560. MR 816628 (87b:43008)
  • 33. H. Li, Estimations $ L\sp p$ des opérateurs de Schrödinger sur les groupes nilpotents, J. Funct. Anal. 161 (1999), 152-218. MR 1670222 (2000e:58030)
  • 34. C. Lin, H. Liu and Y. Liu, The Hardy space $ H^1_L$ associated with Schrödinger operators on the Heisenberg group, Submitted.
  • 35. G. Lu, A Fefferman-Phong type inequality for degenerate vector fields and applications, Panamer. Math. J. 6 (1996), 37-57. MR 1414658 (97h:35068)
  • 36. R. A. Macías and C. Segovia, Lipschitz functions on spaces of homogeneous type, Adv. in Math. 33 (1979) 257-270. MR 546295 (81c:32017a)
  • 37. R. A. Macías and C. Segovia, A decomposition into atoms of distributions on spaces of homogeneous type, Adv. in Math. 33 (1979) 271-309. MR 546296 (81c:32017b)
  • 38. S. Meda, P. Sjögren and M. Vallarino, on the $ H^1-L^1$ boundedness of operators, Proc. Amer. Math. Soc. 136 (2008), 2921-2931. MR 2399059 (2009b:42025)
  • 39. B. Muckenhoupt, Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc. 165 (1972), 207-226. MR 0293384 (45:2461)
  • 40. A. Nagel and E. M. Stein, On the product theory of singular integrals, Rev. Mat. Ibero. 20 (2004), 531-561; Corrigenda, Rev. Mat. Ibero. 21 (2005), 693-694. MR 2073131 (2006i:42023)
  • 41. A. Nagel and E. M. Stein, The $ \overline{\partial}\sb b$-complex on decoupled boundaries in $ \mathbb{C}\sp n$, Ann. of Math. (2) 164 (2006), 649-713. MR 2247970 (2007d:32036)
  • 42. A. Nagel, E. M. Stein and S. Wainger, Balls and metrics defined by vector fields I. Basic properties, Acta Math. 155 (1985), 103-147. MR 793239 (86k:46049)
  • 43. L. Saloff-Coste, Analyse sur les groupes de Lie nilpotents, C. R. Acad. Sci. Paris Sér. I Math. 302 (1986), 499-502. MR 844151 (88j:22008)
  • 44. L. Saloff-Coste, Fonctions maximales sur certains groupes de Lie, C. R. Acad. Sci. Paris Sér. I Math. 305 (1987), 457-459. MR 916309 (89a:46080)
  • 45. L. Saloff-Coste, Analyse sur les groupes de Lie à croissance polynômiale, Ark. Mat. 28 (1990), 315-331. MR 1084020 (92d:22014)
  • 46. Z. Shen, $ L\sp p$ estimates for Schrödinger operators with certain potentials, Ann. Inst. Fourier (Grenoble) 45 (1995), 513-546. MR 1343560 (96h:35037)
  • 47. E. M. Stein, Harmonic Analysis: Real-variable Methods, Orthogonality, and Oscillatory Integrals, Princeton University Press, Princeton, N. J., 1993. MR 1232192 (95c:42002)
  • 48. E. M. Stein and G. Weiss, On the theory of harmonic functions of several variables. I. The theory of $ H^p$-spaces, Acta Math. 103 (1960), 25-62. MR 0121579 (22:12315)
  • 49. J.-O. Strömberg and A. Torchinsky, Weighted Hardy Spaces, Lecture Notes in Mathematics, 1381, Springer-Verlag, Berlin, 1989. MR 1011673 (90j:42053)
  • 50. H. Triebel, Theory of Function Spaces III, Birkhäuser Verlag, Basel, 2006. MR 2250142 (2007k:46058)
  • 51. A. Uchiyama, A maximal function characterization of $ H\sp{p}$ on the space of homogeneous type, Trans. Amer. Math. Soc. 262 (1980), 579-592. MR 586737 (81j:46085)
  • 52. N. Th. Varopoulos, Analysis on Lie groups, J. Funct. Anal. 76 (1988), 346-410. MR 924464 (89i:22018)
  • 53. N. Th. Varopoulos, L. Saloff-Coste and T. Coulhon, Analysis and Geometry on Groups, Cambridge Univ. Press, New York, 1992. MR 1218884 (95f:43008)
  • 54. P. Wojtaszczyk, Banach Spaces for Analysts, Cambridge University Press, Cambridge, 1991. MR 1144277 (93d:46001)
  • 55. D. Yang and Y. Zhou, A boundedness criterion via atoms for linear operators in Hardy spaces, Constr. Approx. 29 (2009), 207-218. MR 2481589
  • 56. D. Yang and Y. Zhou, New properties of Besov and Triebel-Lizorkin spaces on RD-spaces, Manuscripta Math. (to appear), DOI: 10.1007/s00229-010-0384-y.
  • 57. J. Zhong, The Sobolev estimates for some Schrödinger type operators, Math. Sci. Res. Hot-Line 3:8 (1999), 1-48. MR 1717791 (2000k:35065)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 42B30, 42B20, 42B25, 42B35, 42B37

Retrieve articles in all journals with MSC (2010): 42B30, 42B20, 42B25, 42B35, 42B37


Additional Information

Dachun Yang
Affiliation: School of Mathematical Sciences, Beijing Normal University, Laboratory of Mathematics and Complex Systems, Ministry of Education, Beijing 100875, People’s Republic of China
Email: dcyang@bnu.edu.cn

Yuan Zhou
Affiliation: School of Mathematical Sciences, Beijing Normal University, Laboratory of Mathematics and Complex Systems, Ministry of Education, Beijing 100875, People’s Republic of China
Email: yuanzhou@mail.bnu.edu.cn

DOI: https://doi.org/10.1090/S0002-9947-2010-05201-8
Keywords: Space of homogeneous type, Heisenberg group, connected and simply connected Lie group, admissible function, Hardy space, maximal function, atom, Schrödinger operator, reverse Hölder inequality, Riesz transform.
Received by editor(s): August 26, 2008
Published electronically: October 22, 2010
Additional Notes: The first author was supported by the National Natural Science Foundation (Grant No. 10871025) of China.
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society